Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2007, 4:56 PM CDT for McLean County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 22, 2007, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McLean County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:40 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 22, 3:40 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE SMALL PRECIPITATION CHANCES AHEAD OF A DEVELOPING SURFACE TROUGH AND UNDER UPPER LEVEL RIDGING. WILL GENERALLY FOLLOW GFS SOLUTION TODAY AS IT HAS BEEN MORE CONSISTENT THAN THE NAM. TONIGHT...MODEL FORECAST SOUNDINGS INDICATE MODERATELY UNSTABLE AIRMASS OVER WESTERN NORTH DAKOTA...AND LITTLE CIN REMAINING. A FEW THUNDERSTORMS HAVE DEVELOPED OVER FAR EAST CENTRAL MONTANA...WITH AN EAST SOUTHEAST MOVEMENT. WILL CONTINUE WITH A SLIGHT CHANCE OF POPS FOR THIS EVENING. ENOUGH INSTABILITY THAT THERE COULD BE A PULSE A FEW SEVERE STORMS WITH MARGINAL SEVERE HAIL OR GUST. LATE TONIGHT AS SURFACE LOW TAKES SHAPE OVER EASTERN MONTANA...A LOW LEVEL JET DEVELOPS OVER WESTERN NORTH DAKOTA. COULD SEE SOME ELEVATED CONVECTION LATE TONIGHT ACROSS THE NORTHWEST/NORTH CENTRAL BUT CHANCES NOT ENOUGH TO INTRODUCE POPS AT THIS TIME. SATURDAY THROUGH MONDAY NIGHT...STORY WILL CONTINUE TO BE HOT AND BREEZY CONDITIONS...ESPECIALLY OVER THE WEEKEND. STILL STICKING WITH NO THUNDERSTORM ACTIVITY SATURDAY AND SATURDAY...EXCEPT FOR A SLIGHT CHANCE FAR NORTHWEST...CLOSEST TO THE SURFACE TROUGH. AS THE TROUGH MOVES INTO THE AREA SUNDAY NIGHT AND MONDAY...WILL SEE A BETTER CHANCE OF THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS THE NORTH WHERE THE CAP WILL BE WEAKEST. THE SOUTH WILL STILL HAVE A STRONG CAP UNTIL AFTER THE FRONT PASSES MONDAY EVENING. FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD...WITH TEMPERATURES WELL INTO THE 90S SATURDAY AND SUNDAY. NORTHWEST WILL COOL OFF MONDAY BUT SOUTHEAST CWA WILL STILL SEE 90 DEGREE READINGS. .LONG TERM...TUESDAY THROUGH FRIDAY. EXTENDED MODEL SUITE CONTINUES TO ADVERTISE THE UPPER TROUGH MOVING THROUGH NORTH DAKOTA ON TUESDAY. THUS SHOWED A DECREASE IN PRECIPITATION DURING THE DAY FROM WEST TO EAST. COOLER AND DRIER AIR TO TAKE CONTROL WEDNESDAY AS A SURFACE HIGH SLIDES INTO THE STATE FROM MANITOBA. COMFORTABLE TEMPS WITH DEWPOINTS FALLING FROM THE MUGGY 60S INTO THE UPPER 40S AND MID 50S. A GRADUAL WARMING TREND THROUGH THE END OF THE WEEK UNDER A BUILDING UPPER RIDGE OVER THE SOUTHWEST. THIS HIGH WILL RIDGE INTO THE CENTRAL PLAINS WED-FRI. COULD BE A FEW WEAK DISTURBANCES TRYING TO MOVE OVER THE RIDGE BY THE END OF THE WEEK...BUT AFTER COLLABORATING WITH THE NEIGHBORING OFFICES...DECIDED TO KEEP THE FORECAST MAINLY DRY UNDER THIS REGIME. && .AVIATION... VFR CONDITIONS TODAY. MAIN FOCUS WILL BE ON THUNDERSTORM COVERAGE. FOR NOW WILL STICK WITH SOME VICINITY THUNDERSTORM ACTIVITY UNTIL AROUND 3-4Z. OTHERWISE NO SIG AVIATION PROBLEMS. SOUTHERLY FLOW WILL PICK UP AFT 12Z IN THE WEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/KS
Hazardous weather outlook, Jun 22, 4:18 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT FRI JUN 22 2007 NDZ001>005-009>013-017>023-025-031>037-230930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ048-051-230930- LA MOURE-DICKEY- 418 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. THE RIVER FLOOD WARNING FOR THE JAMES RIVER AT LAMOURE HAS BEEN CANCELLED. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040>047-050-230930- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:21 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 54 min |
| Jun 22, 4:42 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 63 min |
| Jun 22, 5:36 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 54 min |
| Jun 22, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 62 min |
| Jun 22, 5:54 PM CDT | Tornado Warning | BIS | Bottineau, McHenry | 36 min |
| Jun 22, 6:11 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 64 min |
| Jun 22, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Rolette | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.